MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. VERITAS SWIVEL PHACO HANDPIECE SYSTEM; UNIT, PHACOFRAGMENTATION

JOHNSON & JOHNSON SURGICAL VISION, INC. VERITAS SWIVEL PHACO HANDPIECE SYSTEM; UNIT, PHACOFRAGMENTATION
Model Number VRT691027
Medical Device Problem Codes Complete Blockage (1094); Failure to Prime (1492); Suction Problem (2170)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient age or date of birth, weight, and ethnicity: unknown, not provided.Date of event is unknown as it was not provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
During a cataract procedure, the phaco tip was clogged.A description from the surgery center indicated during the phaco procedure, a 501 and 601 vacuum error displayed and frequent clogs.The procedure was completed, and no patient injury reported.Through follow up, the surgery center has 8 phaco handpieces that were in use at the time of the event.The clogging occurred during the procedure 3 or 4 different times/events, however unable to determine which specific handpiece had the clog during surgery.As a proactive measure, all handpieces will be reported and returned for evaluation.This is 4 of 8 reports.
 
Additional Manufacturer Narrative
Correction: h4 - manufacturing date - the manufacturing site reported that the manufacturing date for the device is february 24, 2021.Section d9 device available for evaluation? yes.Returned to manufacturer: yes.Returned to manufacturer date: 5/26/2021.Section h3.Device evaluated by manufacturer? yes.Section h6 coding: type of investigation: 10, 3331.Investigation findings: 180.Investigation conclusions: 4315.The handpiece was received, autoclaved and evaluated.During inspection the silicone aspiration tubing is ruptured at the luer fitting.Ruptured tubing indicates an occlusion may have led to over-pressurization during cleaning.Based on the information a product malfunction and product deficiency was confirmed.Per attached dhr summary page provided all devices meet material, assembly, and performance specifications at the time of product release.Johnson & johnson surgical vision will continue to monitor this type of complaints.

Brand Name
VERITAS SWIVEL PHACO HANDPIECE SYSTEM
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key11941123
Report Number2020664-2021-07035
Device Sequence Number3856798
Product Code HQC
UDI-Device Identifier05050474700888
UDI-Public(01)05050474700888
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K203060
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVRT691027
Device Catalogue NumberVRT691027
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/26/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/11/2021
Supplement Date Received by Manufacturer07/30/2021
Initial Report FDA Received Date06/04/2021
Supplement Report FDA Received Date08/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VERITAS CONSOLE